MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number TGM282810
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 03/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2023, this patient underwent open/endovascular treatment for a dissection.It was reported that a gore® tag® conformable thoracic stent graft with active control system was advanced antegrade through the chest within a frozen elephant trunk.It was reported that the first stage of deployment ¿misfired¿.It was reported that the physician then pulled the primary deployment handle to get the device to 50% deployment but the physician did not feel the device deployed correctly or fully and the inner curve appeared pulled down.It is unknown if the device was advanced over a guidewire or not.The device was removed from the patient and the procedure was completed with another manufacturers device.The patient tolerated the procedure.The device is being returned to gore for evaluation, the results will be provided with the submission of a supplemental medwatch.
 
Additional Manufacturer Narrative
H6: d12: according to the instructions for use (ifu), complications associated with the use of the gore® tag® conformable thoracic stent graft may include but are not limited to: stent graft: incomplete deployment.The gore® tag® conformable thoracic stent graft with active control system (cmds) device evaluation showed the following: the device was returned fully deployed with signs of angulation despite the report of incorrect or incomplete primary deployment with the inner curve pulled down.The angulation fibers were separated from the angulation handle but remained routed through the device and catheter.During testing for design validation, process qualification, and ongoing quality control testing, devices are tested in anatomical models representative of cmds indicated use.Based on the evaluation, the reported misfiring of primary deployment and the device not deploying correctly could not be confirmed.There is potential that deploying the device outside of the indicated use may have contributed to the reported event.Based on the event description and device evaluation no manufacturing deficiencies could be confirmed.Events will continue to be monitored by gore.

Brand Name
GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
laura crawford
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key16637613
Report Number2017233-2023-03826
Device Sequence Number15087942
Product Code MIH
UDI-Device Identifier00733132646937
UDI-Public00733132646937
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/13/2025
Device Model NumberTGM282810
Device Catalogue NumberTGM282810
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2023
Supplement Date Received by Manufacturer03/23/2023
Initial Report FDA Received Date03/29/2023
Supplement Report FDA Received Date04/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexMale